Alert archive / Kentucky / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 116, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 13, 1997, 4:44 PM CDT for Calloway County, Marshall County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1997, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 13, 1997, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Calloway County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 55 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:49 PM CDT | Thunderstorm Wind 53 | Calvert City, KY | A National Weather Service employee measured a wind gust to 63 MPH at the Purchase Parkway exit of I-24. |
| Jun 13, 4:53 PM CDT | Thunderstorm Wind 50 | Almo, KY | Trees and power lines were down, mainly across northern parts of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:25 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 13, 1:25 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT FRI JUN 13 1997 FORECAST ISSUE OF THE DAY... PRECIP CHANCES TONIGHT LATEST 1KM VIS/8KM IR SATELLITE SHOWING GRADUALLY WEAKENING REMNANTS OF MCS MOVING THROUGH EASTERN PART OF FA. COOLEST CLOUD TOPS MAINTAINING STATUS QUO AS SYSTEM MOVES INTO -6 LIFTED INDICES (SSL - ADAP). ON THE POSITIVE SIDE...MCS HAS WORKED TO STABALIZE ATMOSPHERE A BIT OVER SEMO/WKY/SIL...EVEN WITH SUNSHINE RETURNING. MODELS IN DECENT AGREEMENT IN SHARPENING H5 TROF AS S/W ENERGY MOVES ALONG MO/AR BORDER ACROSS FA TONIGHT. LAYER MEAN RH FIELDS AND FCST SOUNDINGS REVEAL 70%+ FROM H10-H7 THROUGH 12Z SAT. THIS...IN COMBO WITH H8-H5 VERT VEL BULLSEYE AND NOSE OF H8 JET POKING INTO SOUTHERN PART OF FA...WILL KEEP CHANCE/LIKELY POPS ACROSS AREA TONIGHT. AS WEAK COOL FRONT SAGS SOUTH ACROSS AREA OVERNIGHT...DRIER AIR WILL BEGIN TO FILTER INTO AREA...PUTTING A GRADUAL END TO PRECIP. THINKn EARLY MORNING POP A GOOD IDEA OVER SWIN/WKY/SIL...WITH DRIER CONDITIONS IN SEMO AS NEGATIVE VORT ADVECTION TAKES HOLD. FWC/FAN LOW TEMPS LOOK GOOD (VERIFIED BY 2M TEMPS FROM ETA) WITH UPPER 60S TONIGHT. KEYSOR
In the hours before
Local storm report, Jun 13, 1:10 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
107 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM IN WIND DAMAGE
06/13/97 POSEY TREES DOWN NEAR
POSEYVILLE...SOLITUDE
...AND FARMERSVILLE
REPORTED BY COUNTY SHERIFFSpecial weather statement, Jun 13, 3:34 PM CDT, 1 hour 10 minutes before
INZ081-082-086>088-KYZ015>022-140230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 334 PM CDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF SOUTHWEST INDIANA AND WESTERN KENTUCKY HAS BEEN CANCELLED. THE SEVERE STORMS THAT PROMPTED THE WATCH MOVED EAST. HOWEVER...ADDITIONAL STORM DEVELOPMENT IS EXPECTED EARLY THIS EVENING AND OVERNIGHT. WE WILL CONTINUE TO MONITOR THIS AREA CLOSELY. STAY TUNED TO NOAA RADIO OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST UPDATES. DH
Local storm report, Jun 13, 3:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
115 PM KY WIND DAMAGE
06/13/97 HENDERSON SEVERAL TREES AND A
POWERLINE DOWN IN AND
AROUND HENDERSON
JKLocal storm report, Jun 13, 3:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
115 PM KY WIND DAMAGE
06/13/97 HENDERSON SEVERAL TREES AND A
POWERLINE DOWN IN AND
AROUND HENDERSON
JKLocal storm report, Jun 13, 4:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 PM KY LARGE HAIL AND WIND DAMAGE
06/13/97 CLINTON .75 INCH HAIL
HICKMAN TREES DOWN AND PENNY SIZE
HAIL IN CLINTON
JK/DHLocal storm report, Jun 13, 4:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 PM KY LARGE HAIL AND WIND DAMAGE
06/13/97 CLINTON .75 INCH HAIL
HICKMAN TREES DOWN AND PENNY SIZE
HAIL IN CLINTON
JK/DFHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:02 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 28 min |
| Jun 13, 1:00 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Webster | 30 min |
| Jun 13, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 26 min |
| Jun 13, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 32 min |
| Jun 13, 4:23 PM CDT | Flash Flood Warning | PAH | Fulton, Hickman | 2 hr |
| Jun 13, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 38 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 37 min |
| Jun 13, 5:35 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 40 min |
| Jun 13, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 43 min |
| Jun 13, 6:16 PM CDT | Tornado Warning | PAH | Muhlenberg | 29 min |
| Jun 13, 5:19 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 26 min |
| Jun 13, 6:23 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 22 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 32 min |
| Jun 13, 11:44 AM CDT | Severe Thunderstorm Warning | PAH | Johnson, Williamson | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.